MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MODIFIED KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MODIFIED KUGEL PATCH; SURGICAL MESH
Catalog Number 0115810
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240); Injury (2348)
Date of Event 04/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The cause of the patient's post-op complications cannot be determined at this time.The patient's attorney alleges unspecified injuries and surgery; however, no details have been provided regarding the nature of the injury or surgery.No medical records have been provided.No lot number has been provided; therefore a review of the manufacturing records is not possible at this time.Based on the limited information provided at this time, no conclusions can be made.Should additional information be provided a supplemental emdr will be submitted.No sample returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2007: the patient underwent surgery for implant of an unspecified bard/davol modified kugel hernia patch.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.As reported, the patient is making a claim for an adverse patient outcome against the modified kugel hernia patch.As reported, the attorney alleges product is defective and that the patient experienced emotional distress.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2007: the patient underwent surgery for implant of an unspecified bard/davol modified kugel hernia patch.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.As reported, the patient is making a claim for an adverse patient outcome against the modified kugel hernia patch.As reported, the attorney alleges product is defective and that the patient experienced emotional distress.Addendum per additional information provided: (b)(6) 2007 - patient was diagnosed with left inguinal hernia and lipoma of spermatic cord thereby underwent open repair with the implant of modified kugel hernia patch.Per operative notes, ¿small direct defect on the medial aspect of the floor was identified and excess hernia sac was removed.A modified kugel patch was placed through the internal ring into the preperitoneal space and secured by sutures.¿ (b)(6) 2018 - patient was diagnosed with adhesions thereby underwent laparoscopic repair.Per operative notes, ¿all bowel and tissue adhesions were taken down.¿ (b)(6) 2018 - patient was diagnosed with recurrent left groin hernia and pain thereby underwent open repair.Per operative notes, ¿previously placed mesh was identified, and the cord structures were densely adherent was separated.¿.
 
Additional Manufacturer Narrative
The cause of the patient's post-op complications cannot be determined at this time.The patient's attorney alleges unspecified injuries and surgery; however, no details have been provided regarding the nature of the injury or surgery.No medical records have been provided.No lot number has been provided; therefore a review of the manufacturing records is not possible at this time.Based on the limited information provided at this time, no conclusions can be made.Should additional information be provided a supplemental emdr will be submitted.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MODIFIED KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8412923
Report Number1213643-2019-01615
Device Sequence Number1795349
Product Code FTL
UDI-Device Identifier00801741030796
UDI-Public(01)00801741030796
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0115810
Device Lot Number43EQD172
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2019
Supplement Date Received by Manufacturer05/27/2025
Initial Report FDA Received Date03/12/2019
Supplement Report FDA Received Date06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale